Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Shreveport, LA

March 26, 2015McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2015, 12:46 AM CDT for McCurtain County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2015, 12:46 AM CDT (05:46 UTC)
Expired
Mar 26, 2015, 1:30 AM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 102 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 9:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 5.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WUUS54 KSHV 260546
SVRSHV
OKC089-260630-
/O.NEW.KSHV.SV.W.0007.150326T0546Z-150326T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1246 AM CDT THU MAR 26 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 130 AM CDT

* AT 1245 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF OCTAVIA...OR 25
  MILES EAST OF CLAYTON...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT HERMAN...PLUNKETVILLE...BATTIEST...PICKENS...WATSON...
  BETHEL...SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3450 9446 3434 9447 3424 9505 3451 9502
TIME...MOT...LOC 0545Z 259DEG 35KT 3451 9491 

$$

VII
1 follow-up statement
932 
WWUS54 KSHV 260614
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 AM CDT THU MAR 26 2015

OKC089-260630-
/O.CON.KSHV.SV.W.0007.000000T0000Z-150326T0630Z/
MCCURTAIN OK-
114 AM CDT THU MAR 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN MCCURTAIN COUNTY...

AT 114 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...OR 22 MILES WEST OF
MENA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
WATSON...PLUNKETVILLE AND SMITHVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3440 9471 3450 9471 3450 9446 3437 9447
TIME...MOT...LOC 0614Z 272DEG 39KT 3449 9462 

$$

VII

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:43 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 25, 9:43 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT WED MAR 25 2015

.DISCUSSION...
SEVERE THUNDERSTORM WATCH 8 HAS BEEN ISSUED FOR MCCURTAIN COUNTY
OK...VALID UNTIL 3 AM. FORECAST HAS BEEN UPDATED TO REFLECT.
STORMS ARE STILL IN SOUTH CENTRAL OKLAHOMA...SO IT WILL BE A FEW
HOURS UNTIL CONVECTION REACHES THE AREA. IN TEXAS...THE FRONT WAS
STILL WEST OF INTERSTATE 35...SO IT WILL BE WELL AFTER MIDNIGHT
BEFORE CONVECTION REACHES THE EAST TEXAS AREA.

NO OTHER CHANGES TO THE FCST ATTM.
/14/

&&

.PREV DISCUSSION... /ISSUED 737 PM CDT WED MAR 25 2015/

AVIATION...
FOR THE 26/00Z TAFS...VFR CONDITIONS TO START WITH MOSTLY THIN
CIRRUS THIS EVENING. CONDITIONS WILL BE CHANGING FAIRLY QUICKLY
LATER TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE REGION AFTER
MIDNIGHT...BRINGING A LINE OF SHWRS AND TSTMS WITH IT THROUGH THE
MORNING HOURS ON THURSDAY. CONVECTION SHOULD ARRIVE AT TXK/TYR/GGG
PRIOR TO OR NEAR DAYBREAK...THEN ADVANCING FARTHER SE ACROSS THE
REMAINING TERMINALS BY MID TO LATE MORNING. MOST CONVECTION WILL
BE WRAPPING UP BY EARLY AFTERNOON OVER OUR ERN TERMINALS WITH SOME
LINGERING SHWRS STILL POSSIBLE. CIGS WILL BE DROPPING TO MVFR/IFR
WITH THE FRONT AND ACCOMPANYING CONVECTION...WITH VSBYS ALSO DOWN
IN AREAS OF PRECIPITATION. MAJOR IMPROVEMENT IN CIGS WILL HOLD OFF
UNTIL NEAR THE END OF THIS TAF PERIOD THROUGH THURSDAY EVENING.
/19/

PREV DISCUSSION... /ISSUED 408 PM CDT WED MAR 25 2015/

DISCUSSION...
THE SCT CONVECTION OBSERVED OVER THE NRN SECTIONS OF THE REGION
THIS AFTERNOON HAS SINCE DIMINISHED...GIVING WAY TO WALL TO WALL
SUNSHINE. OUR FOCUS NOW TURNS TO OUR NW THIS EVENING...AS SCT
CONVECTION HAS DEVELOPED OVER CNTRL AND NE OK/NW AR...ALONG AND E
OF A STATIONARY FRONT EXTENDING FROM FROM NRN OK AND THE AR/MO
LINE...THEN SW TO A WEAK SFC LOW/ATTENDANT DRY LINE OVER NW TX IN
VC OF CDS. THE SHORT TERM PROGS INDICATE THAT THE CIN HAS WEAKENED
OVER CNTRL/NE OK...WITH ADDITIONAL CONVECTION EXPECTED TO DEVELOP
THIS EVENING AS DEEP LAYER FORCING INCREASES WITH THE APPROACH OF
THE UPPER TROUGH AXIS NOW CARVING SE THROUGH THE ROCKIES. THE
SHORT TERM PROGS HAVE SLOWED THE ADVANCE OF THE CONVECTION/ATTENDANT
COLD FRONT ENTERING THE NW ZONES TONIGHT...WITH THE CONVECTION
POSSIBLY AFFECTING MCCURTAIN COUNTY AROUND 05-06Z...BEFORE
ACCELERATING SE ON WHAT COULD BE A SE PROPAGATING GUST FRONT WELL
AHEAD OF THE FRONT OVER NE TX/SW AR LATE. WHILE A 40 KT SRLY LLJ
SHOULD HELP ENHANCE CONVERGENCE ALONG THE FRONT OVER ERN OK THIS
EVENING...850MB WINDS SHOULD VEER MORE WSW LATE...THUS LIMITING
ADDITIONAL CONVERGENCE ALONG THE 850MB FRONT AS THE BEST FORCING
BEGINS TO OVERSPREAD THE REGION. MLCAPES ARE NOT OVERLY
IMPRESSIVE...BUT 7-8C/KM MID LEVEL LAPSE RATES AND INCREASING
SHEAR ALOFT MAY HELP YIELD A FEW ISOLATED SVR STORMS ESPECIALLY
ALONG/N OF THE I-30 CORRIDOR LATE...THUS HAVE ADDED SVR MENTION IN
THE FORECAST FOR THESE AREAS.

ANY FORWARD MOMENTUM TO THIS CONVECTION SHOULD SLOW BY DAYBREAK
THURSDAY...ALTHOUGH SCT CONVECTION SHOULD CONTINUE AS THE LEAD
SHORTWAVE SHIFTS ENE ACROSS THE REGION. WIDESPREAD STRATUS WILL
HELP LIMIT HEATING AHEAD OF THE FRONT...AS IT SHIFTS ESE ACROSS E
TX/NW LA/SCNTRL AR DURING THE MORNING...AND ACROSS NCNTRL LA
DURING THE AFTERNOON. FORTUNATELY...QPF AMOUNTS SHOULD BE LIGHT
WITH THIS SYSTEM...WITH AMOUNTS OF ONE QUARTER TO ONE HALF OF AN
INCH. MAX TEMPS THURSDAY WILL BE TRICKY...WITH SOME CLEARING
POSSIBLE NW OF I-30 ALLOWING FOR TEMPS TO CLIMB INTO THE MID 60S.
OTHERWISE...MAX TEMPS MAY OCCUR IN THE MORNING PRIOR TO THE FROPA
BEFORE HOLDING STEADY/IF NOT COOLING SLIGHTLY FOR THE AFTERNOON.
SHOULD SEE CLEARING TAKE PLACE THURSDAY EVENING...WITH PATCHY FG
NOT OUT OF THE QUESTION ESPECIALLY IF WINDS DROP OFF TO NEAR CALM
LATE.

THE SHORT TERM PROGS SUGGEST MODEEST WARMING FRIDAY...EVEN AS A
SECOND REINFORCING COLD FRONT SHIFTS SE THROUGH THE REGION AS THE
PRIMARY LONGWAVE TROUGH SHIFTS E ACROSS THE MS VALLEY. SHOULD
START ANOTHER NIGHT OF BELOW NORMAL TEMPS SATURDAY MORNING...WITH
A DRY NW FLOW ALOFT EXPECTED TO PERSIST THROUGH MUCH OF THE
WEEKEND AHEAD OF LARGE SCALE RIDGING OVER THE WRN CONUS. THIS
RIDGE SHOULD BEGIN TO FLATTEN LATE IN THE WEEKEND...BUT THE
GFS/ECMWF ARE ALL OVER THE PLACE WITH THE SYNOPTIC SETUP OVER THE
SRN PLAINS/LOWER MS VALLEY FOR MUCH OF NEXT WEEK. WILL LIKELY SEE
SHIRTWAVE PERTURBATIONS SLIDE SE ACROSS THE REGION DURING THE
EARLY TO MID WEEK TIMEFRAME...AS A WEAK COLD FRONT POSSIBLY PULLS
UP STATIONARY OVER E TX/SW AR/POSSIBLY EXTREME NRN LA. HAVE
MAINTAINED FORECAST CONSISTENCY FOR MUCH OF THE
EXTENDED...MAINTAINING SLIGHT/LOW CHANCE POPS FOR MUCH OF NEXT
WEEK. THE GFS SOLUTION OF A VERY AMPLIFED TROUGH OVER THE SRN
PLAINS LATE TUESDAY/WEDNESDAY DOES NOT HAVE ANY SUPPORT FROM THE
CANADIAN NOR THE ECMWF...THUS HAVE DISCOUNTED THIS SOLUTION FROM
THE EXTENDED.

PRELIMS TO FOLLOW BELOW...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  63  42  70 /  50  60  10   0
MLU  58  65  41  67 /  20  60  10   0
DEQ  54  64  35  65 /  70  30   0   0
TXK  56  63  40  67 /  70  50   0   0
ELD  57  60  39  65 /  50  60  10   0
TYR  55  64  43  71 /  60  20   0   0
GGG  57  65  40  72 /  60  40   0   0
LFK  60  66  46  73 /  40  40  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 25, 12:23 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT WED MAR 25 2015

ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126-
261200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-
1223 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
MID AFTERNOON OVER MCCURTAIN COUNTY OKLAHOMA AS WELL AS SEVIER AND
HOWARD COUNTIES IN SOUTHWEST ARKANSAS. ISOLATED STRONG STORMS CAN
NOT BE RULED OUT...WITH MARGINALLY SEVERE HAIL THE PRIMARY THREAT.
HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
OF WHICH WILL BE SEVERE...WILL DEVELOP BY LATE AFTERNOON ACROSS
CENTRAL AND NORTHERN OKLAHOMA...AND SHOULD BEGIN TO ACCELERATE
SOUTHEAST INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS LATE THIS
EVENING AHEAD OF A COLD FRONT. THESE SHOWERS AND THUNDERSTORMS
SHOULD PRIMARY AFFECT PORTIONS OF NORTHEAST TEXAS...EXTREME
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS AFTER MIDNIGHT...WITH
THE SEVERE THREAT CONTINUING INTO A PORTION OF THE OVERNIGHT HOURS
BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY THREATS WITH THESE STORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST ACROSS
THE AREA THURSDAY MORNING. NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED LATE TONIGHT.

ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167-
261200-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1223 PM CDT WED MAR 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
ACROSS PORTIONS OF EAST TEXAS...NORTHWEST LOUISIANA...AND
SOUTHCENTRAL ARKANSAS...AHEAD OF A COLD FRONT THAT WILL APPROACH
THE REGION FROM THE NORTHWEST. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THURSDAY
ACROSS EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL
ARKANSAS...ALONG AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH
THE REGION. AFTERWARDS...COOLER AND DRIER AIR WILL SPILL SOUTHWARD
INTO THE REGION FRIDAY THROUGH THE WEEKEND. HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:19 AM CDTSpecial Weather StatementSHVMcCurtain56 min
Mar 26, 1:47 AM CDTSevere Thunderstorm WarningSHVMcCurtain58 min
Mar 26, 10:14 AM CDTLake Wind AdvisorySHVMcCurtain6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.